Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Tanning and redness on face after using acne medicine. Suggestions?

sir ......i used acne medications for a prolonged time ......i did get rid to my acne to quiet an extent but it had left my facial skin badly tanned and wrist is several shades lighter then my face.........i m a religious sunscreen user and have abstained myself from any sun exposure for even a minute.......but nothing changes at all, facial skin is deeply tanned and red while my wrist is several shades lighter........can u please suggest me ways to get my complexion it very desperate
Asked On : Wed, 16 Jan 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
hi..thanks for the query.
Several anti acne medications ,both oral and topical make the skin photosensitive when being used or even much later.I am not sure which are the ones you have used,but would advise you the following for sure:
1.Check for the UV coverage spectrum of your current sunscreen;it should be broad spectrum with both UVA& B coverage.Use it very liberally 20 mins before sun exposure ,also carry it with you and reapply.Most sunscreens loose efficacy after 3-4 hours.Even if you face computer screens ,you must reapply even 4 hourly.This is the basic of any treatment.
2. You may start a few sessions of Glycolic Peels (20% -50%) every 15-30 days.This helps in lightening tone of skin and exfoliates much better than any other method.
3.Do not use ant OTC moisturizers/ creams/ fairness agents as many of these have components to make you photosensitive.Use gel based medicated moisturizers.
Hope you find this relevant, take care!
Answered: Wed, 16 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor